Overview

toxic epidermal necrolysis


More Like This

Show all results sharing this subject:

  • Medicine and Health

GO

Show Summary Details

Quick Reference

(TEN, Lyell’s syndrome) a severe reaction to medications with a high mortality rate. Medications causing TEN include sulfonamides, anticonvulsants, antiretrovirals, and allopurinol. Widespread separation of the dead epidermal layer from underlying skin occurs, with consequent problems due to skin failure: impaired temperature regulation, infection risk, severe pain, etc. Mucous membranes are commonly affected, including the eyes (sometimes leading to blindness), mouth, and genitalia. Multi-organ failure may occur. Treatments include stopping the offending medication, good supportive nursing (usually in an ITU or HDU setting), antibiotics where appropriate, and intravenous immunoglobulin or ciclosporin.

Subjects: Medicine and Health.


Reference entries

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.